MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG EASYPUMP 2; PUMP, INFUSION, ELASTOMERIC

B BRAUN MELSUNGEN AG EASYPUMP 2; PUMP, INFUSION, ELASTOMERIC
Model Number 4540032-07
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
According to the customer facility: "patient has a 7-day pump with fluorouracil (5fu) and comes to change to a new 7-day pump on this day.The patient says that the pump was already empty after 3 days.This cannot really be verified.The patient said she felt a little nauseous, but otherwise did not notice much.She was also unable to say exactly when the pump was empty.This means that ultimately it remains unclear whether the pump was really empty after 3 days.We advised her to contact us immediately if this should happen again.According to the label, the pump had been filled correctly.Serious possible consequences: if the pump really was empty after 3 days, this could lead to increased side effects.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Device history record (dhr): reviewed the dhr for batch 23e04gee31, there was no defect encountered during in process and final control inspection.Sample evaluation: received one sample of easypump ii lt 270-135-s-eu/sa without original packaging.The batch number on the big bottom cap of the sample was 23e04gee31.Upon received, no solution was observed in the sample and the sample was clamped.A medication label attached on the tubing of the sample indicates that the sample was used to be filled with fluorouracil.Its filling port was closed with discofix cap, whereas its patient connector was closed with a white closing cone.Investigation results: the flow rate report of affected batch 23e04gee31 was reviewed.For final control flow rate report, the average flow rate deviation from the nominal flow rate was between 0.47% and 5.94%.The received sample was weighed and recorded at 79.32g.An unfilled easypump for this article typically weighs 75g, and the retained volume should be #3g.This indicates that the remaining solution at received sample was around 1g (almost emptied).By visual inspection, crack and white crystallized residue was found at the filling port and patient connector of received sample.Then, the sample was decontaminated and sent for flow rate test.The flow rate deviation from nominal flow rate for received sample was -15.15%.Fast flow rate as per customer description was not observed at received sample.The slow flow rate of the received sample during testing was potentially due to white crystallization observed at the received sample.The crystallization / precipitation of drug will affect the flow rate of the sample.The crystallization / precipitation will cause blockage on the path of the solution.There are some drugs (e.G.5fu, cefepime) which tend to crystallize / precipitate at some special conditions.The risk of crystallization is given by the drug itself and may affect some functions of the pump (filter, microbore, glass tube).However, there are some possiblities that can cause fast flow rate to occur during application, such as one or combination factors listed as below: factor 1: temperature.The temperature of the surrounding will affect the flow rate of the sample.For every increase of 1°c, the flow rate of the sample will increase approximately by 3%.For example, if the flow restrictor of the product reaches the temperature of 37°c, the flow rate of the sample will increase by approximately 18% which means the flow rate will increase from 2ml/hr to 2.36ml/hr.Factor 2: external pressure external pressure such as squeezing or lying on the pump will increase the flow rate which cause the pump to empty earlier than the nominal time.Simulation of external pressure had been conducted.The flow rate of the product can increase when external force is applied to the pump.However, this external force is against the intended use of the product according to the ifu.Factor 3: folded outer shell according to the ifu, the outer layer has to be unfolded properly prior filling.Folded outer shell will act as the external pressure to elastomeric membrane and increase the flow rate of the product.Conclusion: slow flow rate was observed on the received complaint sample.Slow flow rate of the received sample as potentially due to white crystallization observed on the received sample.Since fast flow rate as per customer description was not observed on the received sample, hence we considered this complaint as not confirmed.

Brand Name
EASYPUMP 2
Common Device Name
PUMP, INFUSION, ELASTOMERIC
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21167801
Report Number9610825-2024-01030
Device Sequence Number4603777
Product Code MEB
UDI-Device Identifier04046964448843
UDI-Public(01)04046964448843(11)230504(17)280501(10)23E04GEE31
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number4540032-07
Device Lot Number23E04GEE31
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale